EconPapers    
Economics at your fingertips  
 

Moving average stochastic volatility models with application to inflation forecast

Joshua Chan

Journal of Econometrics, 2013, vol. 176, issue 2, 162-172

Abstract: We introduce a new class of models that has both stochastic volatility and moving average errors, where the conditional mean has a state space representation. Having a moving average component, however, means that the errors in the measurement equation are no longer serially independent, and estimation becomes more difficult. We develop a posterior simulator that builds upon recent advances in precision-based algorithms for estimating these new models. In an empirical application involving US inflation we find that these moving average stochastic volatility models provide better in-sample fitness and out-of-sample forecast performance than the standard variants with only stochastic volatility.

Keywords: State space; Unobserved components model; Precision; Sparse; Density forecast (search for similar items in EconPapers)
JEL-codes: C11 C51 C53 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (111)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407613001255
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Moving Average Stochastic Volatility Models with Application to Inflation Forecast (2013) Downloads
Working Paper: Moving Average Stochastic Volatility Models with Application to Inflation Forecast (2012) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:176:y:2013:i:2:p:162-172

DOI: 10.1016/j.jeconom.2013.05.003

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-29
Handle: RePEc:eee:econom:v:176:y:2013:i:2:p:162-172